Institutional tours & activities

UN Palais des Nations

The 2022 World Cancer Congress is also the opportunity to discover some of the assets of the beautiful "Capital of Peace" on the shores of Lake Léman. On Thursday 20th of October afternoon, the Congress will be dedicated to educational and training activities, including workshops, institutional tours and awareness activities around the City.

UICC has booked and organized different group visits for Congress delegates to access interesting institutions based in Geneva, such as the UN Palais des Nations, the International Red Cross and Red Crescent Museum or the CERN. 

You can select and finalize your booking for the following institutional tour or awareness activity of your choice while registering through the WCC online registration platform.  

CERN

CERN

CERN is the European Organization for Nuclear Research, one of the world's largest and most respected centres for scientific research. The CERN probes the fundamental structure of particles that make up everything around us. To do so, CERN is using the world's largest and most complex scientific instruments. The CERN’s mission is to help to uncover what the universe is made of and how it works. They do this by providing a unique range of particle accelerator facilities to researchers, to advance the boundaries of human knowledge.

The Laboratory, established in 1954, has become a prime example of international collaboration.

This guided Tour will consist of a video introduction to CERN, followed by a visit of two areas on the site, such as control rooms, research facilities, engineering facilities, etc.

The Tour will take place both indoors and outdoors.

Departure: 13:45 from CICG (Congress Center)

Return: 17:45 at CICG (Congress Center)

Tour duration: 2h30

Price: 15 CHF

 

International Red Cross and Red Crescent Museum

International Red Cross and Red Crescent Museum

The International Red Cross and Red Crescent Museum asks a central question: how does humanitarian action affect us all, here and now? In order to reflect on this question with the visitor, the Museum invites artists and cultural partners to examine the issues, values and current situation of humanitarian action. It thus asserts itself, in an open, agile and warm manner, as a place of memory, creation and debate. Through the production of original artistic content and the development of ambitious partnerships in Switzerland and throughout the world, the museum contributes to the influence of the International Red Cross and Red Crescent Movement and of Geneva.

Join this Tour to discover the permanent Exhibition “The Humanitarian Adventure” with one of the three WCC groups of 25 participants (14:00, 15:00, or 16:00). Group departure from the CICG 30 minutes before, with Congress volunteers to guide you.

Departures: 13:30, 14:30, or 15:30 from CICG (Congress Center)

Return: 15:30 – 16:30 – 17:30 at CICG (Congress Center)

Tour duration: 1h

Price: 15 CHF

 

United Nations – Palais des Nations

United Nations

The United Nations Office at Geneva (UNOG), housed at the historic Palais des Nations, is the second largest United Nations centre after the United Nations Headquarters in New York. The facility, an outstanding testimony to twentieth century architecture, is situated in the beautiful Ariana park in Geneva, Switzerland. Join one of the multiple groups for a Tour of the Palais des Nations.

This guided Tour will last around 1 hour, in small groups of 15 to 20 participants.

The meeting point for guided tours is the UN visit information booth at the “Pregny Gate”, 14 avenue de la Paix, 1211 Geneva. Groups need to be at the Pregny Gate 45 minutes before the tour starts to allow time for security screening and transfer to the Visitors’ Service, which is inside the compound of the Palais des Nations.

Time of the visits are 14:30, 15:30 and 16:00. Group departure from the CICG one hour before, with Congress volunteers to guide you.

Departures: 13:30, 14:30, or 15:00 from CICG (Congress Center)

Return: 16:00 – 17:00 – 17:30 at CICG (Congress Center)

Tour duration: 1h

Price: 10 CHF

 

Walk for Cancer Support

ESCA Cancer Support

Join us for a walk that will take you through beautiful Geneva parks and along the shores of Lac Léman! The walk is organized by ESCA CancerSupport, a Geneva-based organization that provides free counselling and a variety of support services in English to anyone affected by cancer in the region. This walk is modelled after the Walk’nTalk activity offered by ESCA CS to its clients, combining physical activity with the opportunity to connect with peer supporters and volunteers in natural settings.  

At this special walk for the World Cancer Congress participants, ESCA CS staff and volunteers will welcome you to explore the urban nature of Geneva, starting from the Botanical Gardens (Jardin Botanique de Genève) and ending at the Bains de Pâquis, one of the most popular lakeside meeting spots in Geneva. At the end, those who wish may join ESCA CS volunteers for a swim in the lake or for a drink at the bar.

Departures: 14:00 from CICG (Congress Center)

Return: Between 17:00 – 18:00 at CICG (Congress Center)

Event duration: 2-3 hrs

Price: Free

Capacity: limited to 20 participants

 

For more information on the institutional tours, please contact Mr Hugo Nicolaus at nicolaus@uicc.org 

Friday, March 4, 2022